Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 13, 2021City of Radford, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 1:13 PM EDT for City of Radford, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 1:13 PM EDT (17:13 UTC)
Expired
Aug 13, 2021, 1:45 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
30

County City of Radford, VA

The radar

The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS81 KRNK 131713
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
113 PM EDT Fri Aug 13 2021
 
VAZ013-014-131745-
Pulaski VA-Montgomery VA-
113 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of 
northeastern Pulaski and northwestern Montgomery Counties and the
City of Radford through 145 PM EDT...

At 112 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairlawn, or over Radford. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Prices Fork...
Fairlawn...
Mc Coy...
and Parrott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia.

&&

LAT...LON 3714 8040 3708 8061 3721 8070 3726 8057
      3727 8051 3729 8047
TIME...MOT...LOC 1712Z 258DEG 4KT 3715 8055 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

ET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:45 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 13, 11:45 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1145 AM EDT Fri Aug 13 2021

.SYNOPSIS...
High pressure over the southeast United States will maintain hot and
humid conditions today with scattered mainly afternoon and
evening thunderstorms. A cold front will move through the area
Saturday and stall to our south. This will bring a better chance
for showers and thunderstorms with wetting rain chances
increasing for the weekend and early next week. Cooler
temperatures can also be expected early next week along with
abundant cloud cover.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM EDT Friday...

 Hot/Humid Afternoon With Scattered Strong Storms...

Forecast remains on track. The heat and humidity is the main
focus. Secondary focus is the shower/storm development. The
morning sounding from RNK supports both High CAPE and DCAPE
which will lead to strong thunderstorms with healthy downdrafts.
The more organized deep convection is expected along a cold
front entering the OH valley, but like the last several days, we
will be dealing with pulse storms firing over our mountains then
drifting east into the piedmont. Main severe threat would be
from damaging wind gusts.

Tonight, convection pushes east/ending. We start to see the upper
trough with the frontal boundary start to dig across the Great
Lakes. Models are close in keeping majority of storm chances with
the front to our northwest through dawn Saturday. Muggy lows remain
in the 60s west, to 70s east.

Forecast confidence is high on all parameters, except average on
storm coverage today.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 300 AM EDT Friday...

Unsettled weather continues into early next week...

A broad ridge over the Atlantic will remain in place, while a cold
front tries to push south from the Ohio Valley on Saturday. This
front is likely to stall over the area as a stationary boundary and
will be the continued driving force for showers and afternoon
thunderstorms through Monday. The combination of a boundary in the
area and plenty of ambient moisture, storms will be efficient
rainfall producers. The high moisture values combined with weak
steering flow, along with a stationary boundary overhead will create
a scenario for localized flash flooding. To highlight this threat,
the Weather Prediction Center has outlined the Piedmont of Virginia
and North Carolina with a slight risk for excessive rainfall
Saturday.

With a lack of shear, widespread organized severe storms are
unlikely. However, a few strong to severe storm clusters are still
possible, especially Saturday afternoon. The main threat being
strong winds. With more clouds and rain in the area Sunday/Monday,
temperatures will run cooler than normal by 10F to 15F. This will
limit higher instability, thus limiting stronger thunderstorms.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 330 AM EDT Friday...

Attention turns towards the tropics, with much needed rain possibly
on the way...

A stalled frontal boundary is expected to remain over the forecast
area through Tuesday with an Atlantic ridge still solidly in place
and surface high pressure to the north. Meanwhile, the remnants of
tropical cyclone Fred will be inland over AL/GA Tuesday
morning. By Tuesday night, model guidance begins to show deeper
tropical moisture advected in from the south/southeast as the
remnant tropical circulation begins to gain latitude through
Wednesday. It is too early to talk amounts, but attm, seems like
a much- needed rainfall could be on the way for mid-week. By
Thursday, we are back into a summer-time pattern with scattered
afternoon and evening showers and thunderstorms.

For official details on Fred, please refer to the guidance from
NHC.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
As of 651 AM EDT Friday...

Mainly VFR conditions for most of the period. Fog was limited
under a high veil of clouds.

Looking at storms to fire in the mountains then drift northeast
to the piedmont in the 16-23z time frame. At the moment, not
very confident in any one terminal getting a storm, but enough
to have VCTS for most of the afternoon, except DAN which should
see less coverage, but there still could a storm. Amendments
likely based on radar trends during the forecast period.

Any storms will be fading toward 04z. Fog possible again late
tonight but confidence is low based on the fact that the past 2
mornings have been limited, plus increasing clouds ahead of
front may inhibit development.

Wind stays mainly under 10kts outside any storms.

Forecast confidence is high on most of the period, lower on fog
and storm location.

Extended Aviation Discussion...

A cold front moving in from northwest will bring a better
threat of storms for the weekend and into early next week,
potentially enhanced by tropical moisture from Fred. So overall,
aside from storms and fog, should be mainly VFR, with potential
for sub-VFR over the weekend if we get an easterly fetch behind
the front off the Atlantic, especially at night.

&&

.CLIMATE...
As of 115 AM EDT Friday...

Thursday Aug 12th saw 2 record highs tied at Roanoke and
Lynchburg. Roanoke reaching 96 degrees, and Lynchburg 98.
Lynchburg's previous record went back over a century, in 1900.

Hot temperatures again today, especially the piedmont. Based on
forecast highs only Lynchburg looks close to reaching it.

Records for:

Friday 08/13/2021
Site  MaxT Year  MinT Year  LoMax Year  HiMin Year
KBLF    95 1925    46 1919     63 1966     70 2016
KDAN   102 1977    52 1930     68 1979     77 1918
KLYH    98 1935    49 1930     68 1986     75 1926
KROA    99 1926    45 1930     69 1946     74 2019
KRNK    95 1926    43 1930     64 1996     68 2016

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059.
NC...None.
WV...None.

&&

SYNOPSIS...PM/WP
NEAR TERM...PM/WP
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...RR/WP
CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 5:22 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
522 AM EDT Fri Aug 13 2021

VAZ045>047-059-140930-
Campbell-Appomattox-Buckingham-Charlotte-
522 AM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, an isolated severe storm cannot be ruled out this
afternoon. The main threats will be damaging winds and torrential
rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms are possible Saturday, with damaging winds
and localized flooding the main threats.

Rain could be heavy at times again Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ007-009>020-022>024-032-WVZ042>044-507-508-
140930-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
522 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

A few storms this afternoon could be strong, with some becoming
severe, producing damaging wind gusts and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall could lead to localized flooding this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ033>035-043-044-058-140930-
Rockingham-Caswell-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Halifax-
522 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Heat index values could reach 100 to 104 degrees this afternoon.

A few strong storms are possible, with some becoming severe with
damaging winds and excessive rain the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong thunderstorms are also possible Saturday afternoon.
There could be some locally heavy rainfall over the weekend as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 12:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1251 PM EDT Fri Aug 13 2021

VAZ012-013-131715-
Pulaski VA-Wythe VA-
1251 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
Pulaski and northeastern Wythe Counties through 115 PM EDT...

At 1251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pulaski...
Dublin...
Allisonia...
Max Meadows...
Claytor Dam...
Claytor Lake State Park...
and Draper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3706 8095 3707 8091 3710 8092 3712 8090
      3715 8084 3707 8056 3705 8054 3704 8055
      3705 8057 3704 8056 3701 8056 3694 8060
      3694 8063 3691 8067 3699 8101
TIME...MOT...LOC 1651Z 292DEG 10KT 3706 8073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, Aug 13, 12:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1253 PM EDT Fri Aug 13 2021

NCZ001-018-019-131730-
Ashe NC-Wilkes NC-Watauga NC-
1253 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
northwestern Wilkes, Watauga and southern Ashe Counties through 130
PM EDT...

At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rutherwood, or near Todd, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boone...
West Jefferson...
Blowing Rock...
Glendale Springs...
Deep Gap...
Mc Grady...
and Wilbar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3610 8149 3610 8151 3612 8155 3612 8173
      3634 8174 3633 8171 3634 8171 3636 8172
      3641 8174 3642 8172 3640 8126 3638 8124
      3636 8125 3640 8119 3640 8114 3609 8147
TIME...MOT...LOC 1652Z 189DEG 13KT 3625 8160

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, Aug 13, 12:56 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1256 PM EDT Fri Aug 13 2021

VAZ020-131730-
Bath VA-
1256 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
Bath County through 130 PM EDT...

At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Moomaw, or near Hot Springs, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
Mountain Grove...
and Ingalls Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Moomaw, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3826 7978 3822 7971 3820 7957 3798 7955
      3792 7962 3797 7998 3805 7997 3808 7995
      3810 7993 3811 7994 3813 7995 3815 7992
      3818 7992 3826 7981
TIME...MOT...LOC 1655Z 271DEG 21KT 3806 7989

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, Aug 13, 1:06 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
106 PM EDT Fri Aug 13 2021

VAZ018-022-023-034-131730-
Botetourt VA-Craig VA-Roanoke VA-Bedford VA-
106 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
northeastern Roanoke, east central Craig, northwestern Bedford and
southern Botetourt Counties and the northern City of Roanoke through
130 PM EDT...

At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daleville, or over Troutville, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roanoke...
Salem...
Buchanan...
Troutville...
New Castle...
Montvale...
and Fincastle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3731 8009 3751 8011 3756 7964 3732 7961
TIME...MOT...LOC 1706Z 262DEG 27KT 3741 7992

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ET
Special weather statement, Aug 13, 1:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
111 PM EDT Fri Aug 13 2021

WVZ507-508-131745-
Western Greenbrier WV-Eastern Greenbrier WV-
111 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
central Greenbrier County through 145 PM EDT...

At 111 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leonard, or 7 miles north of Renick. This storm was nearly
stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Renick...
Falling Spring...
Leonard...
Beartown State Park...
Trout...
and Rorer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3811 8036 3810 8035 3805 8026 3804 8022
      3804 8015 3800 8014 3798 8047 3811 8049
      3817 8036
TIME...MOT...LOC 1711Z 258DEG 4KT 3809 8035

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, Aug 13, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
113 PM EDT Fri Aug 13 2021

VAZ013-014-131745-
Pulaski VA-Montgomery VA-
113 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
northeastern Pulaski and northwestern Montgomery Counties and the
City of Radford through 145 PM EDT...

At 112 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairlawn, or over Radford. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Prices Fork...
Fairlawn...
Mc Coy...
and Parrott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia.

&&

LAT...LON 3714 8040 3708 8061 3721 8070 3726 8057
      3727 8051 3729 8047
TIME...MOT...LOC 1712Z 258DEG 4KT 3715 8055

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:02 PM EDTSpecial Weather StatementRNKHenry28 min
Aug 13, 12:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem24 min
Aug 13, 12:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 13, 12:40 PM EDTSevere Thunderstorm WarningRNKBotetourt, Montgomery, Roanoke, City of Roanoke, City of Salem65 min
Aug 13, 12:51 PM EDTSpecial Weather StatementRNKPulaski24 min
Aug 13, 12:56 PM EDTSpecial Weather StatementRNKBath34 min
Aug 13, 1:06 PM EDTSpecial Weather StatementRNKBotetourt24 min
Aug 13, 1:23 PM EDTSpecial Weather StatementRNKBotetourt37 min
Aug 13, 1:31 PM EDTSpecial Weather StatementRNKBath29 min
Aug 13, 1:34 PM EDTSpecial Weather StatementRNKRoanoke26 min
Aug 13, 1:45 PM EDTSpecial Weather StatementRNKBath30 min
Aug 13, 1:52 PM EDTSpecial Weather StatementRNKMontgomery23 min
Aug 13, 1:59 PM EDTSpecial Weather StatementRNKCharlotte31 min
Aug 13, 2:02 PM EDTSpecial Weather StatementRNKFloyd28 min
Aug 13, 2:13 PM EDTSpecial Weather StatementRNKFranklin32 min
Aug 13, 2:15 PM EDTSpecial Weather StatementRNKAmherst30 min
Aug 13, 2:20 PM EDTSpecial Weather StatementRNKRockbridge25 min
Aug 13, 2:21 PM EDTSpecial Weather StatementRNKGrayson24 min
Aug 13, 2:25 PM EDTSpecial Weather StatementRNKGiles35 min
Aug 13, 2:28 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 2:36 PM EDTSevere Thunderstorm WarningRNKRockbridge29 min
Aug 13, 2:40 PM EDTSpecial Weather StatementRNKTazewell35 min
Aug 13, 2:56 PM EDTSpecial Weather StatementRNKCity of Roanoke34 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKAmherst32 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 3:03 PM EDTSpecial Weather StatementRNKGiles27 min
Aug 13, 3:09 PM EDTSpecial Weather StatementRNKCampbell36 min
Aug 13, 3:11 PM EDTSevere Thunderstorm WarningRNKPittsylvania49 min
Aug 13, 3:45 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte60 min
Aug 13, 3:59 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham61 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRNKHalifax31 min
Aug 13, 4:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Aug 13, 4:41 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Aug 13, 4:55 PM EDTSevere Thunderstorm WarningRNKBuckingham27 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington47 min
Aug 13, 5:03 PM EDTSpecial Weather StatementRNKMontgomery27 min
Aug 13, 5:11 PM EDTSevere Thunderstorm WarningRNKMontgomery49 min
Aug 13, 5:16 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:20 PM EDTSpecial Weather StatementRNKGiles, City of Radford40 min
Aug 13, 5:31 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:38 PM EDTSpecial Weather StatementRNKFranklin52 min
Aug 13, 5:56 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke34 min
Aug 13, 5:59 PM EDTSpecial Weather StatementRNKGiles31 min
Aug 13, 6:02 PM EDTSpecial Weather StatementRNKGiles43 min
Aug 13, 6:20 PM EDTSpecial Weather StatementRNKBotetourt25 min
Aug 13, 6:26 PM EDTSpecial Weather StatementRNKFranklin, Roanoke, City of Roanoke, City of Salem49 min
Aug 13, 6:45 PM EDTSpecial Weather StatementRNKCraig45 min
Aug 13, 6:46 PM EDTSpecial Weather StatementRNKCraig29 min
Aug 13, 7:11 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Aug 13, 7:13 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Craig47 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKTazewell26 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKAppomattox26 min
Aug 13, 7:36 PM EDTSpecial Weather StatementRNKGiles24 min
Aug 13, 7:43 PM EDTSpecial Weather StatementRNKBedford32 min
Aug 13, 7:56 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg34 min
Aug 13, 12:16 PM EDTSpecial Weather StatementRNKWatauga29 min
Aug 13, 12:53 PM EDTSpecial Weather StatementRNKWatauga37 min
Aug 13, 1:48 PM EDTSpecial Weather StatementRNKWilkes27 min
Aug 13, 2:16 PM EDTSpecial Weather StatementRNKWilkes29 min
Aug 13, 12:13 PM EDTSpecial Weather StatementRNKGreenbrier32 min
Aug 13, 12:27 PM EDTSpecial Weather StatementRNKGreenbrier33 min
Aug 13, 12:47 PM EDTSpecial Weather StatementRNKGreenbrier28 min
Aug 13, 1:11 PM EDTSpecial Weather StatementRNKGreenbrier34 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Aug 13, 3:18 PM EDTSpecial Weather StatementRNKGreenbrier, Summers27 min
Aug 13, 3:47 PM EDTSpecial Weather StatementRNKGreenbrier, Summers58 min
Aug 13, 3:50 PM EDTAreal Flood AdvisoryRNKGreenbrier, Summers3 hr
Aug 13, 3:54 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers53 min
Aug 13, 4:19 PM EDTFlash Flood WarningRNKGreenbrier, Summers3 hr
Aug 13, 5:05 PM EDTSpecial Weather StatementRNKSummers25 min
Aug 13, 5:30 PM EDTSpecial Weather StatementRNKSummers30 min
Aug 13, 7:14 PM EDTSpecial Weather StatementRNKMercer46 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.